Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 76, NWS Paducah, KY

June 28, 2001Ripley County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jun 28, 2001, 6:00 PM CDT for Ripley County, Missouri. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 28, 2001, 6:00 PM CDT (23:00 UTC)
Expired
Jun 28, 2001, 6:30 PM CDT
In force
30 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Ripley County, MO

What was reported inside it

TimeReportWhereRemark
Jun 28, 6:06 PM CDTHail 1.75Doniphan, MOAbout 5 miles east of Doniphan, gusts around 55 MPH were reported along with golf ball size hail. Dime size hail occurred at Fairdealing.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1273 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WUUS53 KPAH 282259
SVRPAH
MOC181-282330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
600 PM CDT THU JUN 28 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RIPLEY COUNTY IN SOUTHEAST MISSOURI

* UNTIL 630 PM CDT

* AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES EAST OF DONIPHAN...MOVING NORTHWEST AT
  15 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  DONIPHAN
  HILL TOP
  FLATWOODS

DOPPLER RADAR INDICATED THAT LARGE HAIL WILL LIKELY OCCUR WITH THIS 
STORM. THIS STORM MAY ALSO PRODUCE STRONG WIND GUSTS. MOVE TO A 
STURDY PLACE OF SHELTER. STAY AWAY FROM WINDOWS.

LAT...LON 3654 9076 3663 9061 3680 9075 3671 9096

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:49 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jun 28, 1:49 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
149 PM CDT THU JUN 28 2001

CHALLENGE AGAIN THIS AFTERNOON AND EVENING WILL BE THE AREAL COVERAGE
OF CONVECTION ASSOCIATED WITH THE UPPER LEVEL LOW.

UPPER LOW CENTERED OVER SOUTHEAST MISSOURI TODAY. IT IS FORECAST TO
REMAIN NEARLY STATIONARY THROUGH FRIDAY...THEN MIGRATE SLOWLY SOUTH
AND WEST THROUGH 60 HOURS. LACK OF BOUNDARIES TODAY IN ADDITION TO
THE AIR OVER THE CWA NOT AS UNSTABLE TODAY DUE TO SLIGHTLY COOLER
SFC TEMPS AND SLIGHTLY WARMER UPPER LEVEL TEMPS. THIS IS EVIDENCED
BY THE FACT THAT CONVECTION IS JUST NOW STARTING AS OPPOSED TO MUCH
EARLIER YESTERDAY. WET-BULB/FREEZING LEVELS HAVE ALSO RISEN SLIGHTLY
SO CHANCE OF LARGE HAIL LESS THAN YESTERDAY. 17Z LAPS LIS (-4 TO -6)
AND CAPES (2000-2200) GENERALLY WEST OF THE MISSISSIPPI RIVER
COINCIDENT WITH DEVELOPING CONVECTION. THIS ALSO FITS NICELY WITH
VORT ENERGY ROTATING AROUND UPPER LOW.

WITH UPPER LOW NOT FORECAST TO GO ANYWHERE SOON COMBINED WITH SLIGHT
WARMING IN THE H7-H5 LAYER AND A SLIGHT INCREASE IN THE FREEZING
LEVEL...EXPECT LESSER CHANCES OF CONVECTION WITH TIME. WILL CONTINUE
WITH AN EAST-WEST ZONE SPLIT WITH MINOR ADJUSTMENTS AND NOT GO ABOVE
CHC POPS.

EXTENDED-WISE...UPPER LEVEL TROF STILL DRAPED ACROSS THE REGION ON
SUNDAY SO WILL KEEP MENTION OF RW/TRW. ON MONDAY WE SHOULD BE IN THE
SFC WARM SECTOR WITH RIDGING ALOFT SO WE SHOULD BE CAPPED BUT ON
TUESDAY A FROPA SHOULD TOUCH OFF ANOTHER ROUND OF RW/TRW.
INDEPENDENCE DAY AND THURSDAY LOOK GOOD WITH NW FLOW ALOFT AND COOLER
AND DRIER HIGH PRESSURE FILTERING INTO THE AREA.

AVN LOOKS OVERDONE ON CLOUDS/POPS SO WILL LEAN TOWARD FWC TEMPS.

.PAH...NONE.

PACKETT

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:44 PM CDTSevere Thunderstorm WarningPAHWayne16 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.